Alert archive / Florida / Freeze Watches in 2018

Freeze Watch 3, NWS Melbourne, FL

January 16, 20186 counties in Florida

NWS Melbourne, FL issued this freeze watch at Jan 16, 2018, 3:37 PM EST for 6 counties in Florida. It took effect at Jan 18, 2018, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 16, 2018, 3:37 PM EST (20:37 UTC)
In effect from
Jan 18, 2018, 1:00 AM EST
Expired
Jan 17, 2018, 9:43 AM EST
In force
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this freeze watch went out at Jan 16, 9:12 AM EST, 6 hours 25 minutes earlier.

Area forecast discussion, Jan 16, 9:12 AM EST, 6 hours 25 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
912 AM EST Tue Jan 16 2018

.DISCUSSION...
Strong cold front across the southeast U.S. will continue to push
gradually southeast today, weakening ridge out ahead of it. This
will lead to a decreasing northeast flow over the region through
this afternoon. Airmass will remain quite dry and with decreasing
winds over the Atlantic, even isolated showers over the coastal
waters looks unlikely. The onshore flow should also allow for some
additional warming to occur today, with cooler shelf waters
keeping max temperatures along the Volusia coast limited to the
mid 60s, while highs farther south and inland are forecast to rise
into the upper 60s and low 70s. Marine stratocu moving onshore
will produce a little more cloud cover at the coast, but skies
should range from mostly to partly sunny.

&&

.AVIATION...VFR conditions expected. Marine stratocu moving
onshore will produce sct-bkn sky cover at times, but cigs will
remain at or just above 4-5kft.

&&

.MARINE...Northeast winds will continue to diminish over the
waters today, but still remain up to 10-15 knots. However, with
lingering seas up to 6-7 feet over the open waters will still need
SCA headlines for the Gulf Stream waters, with small craft
exercise caution headlines over the nearshore waters of Brevard
County. A further reduction in headlines; albeit temporarily, is
possible for the outer waters for the overnight period ahead of
the next front.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  65  44  61  32 /   0   0   0   0
MCO  71  47  67  34 /   0   0   0   0
MLB  71  49  69  39 /   0  10   0   0
VRB  71  50  71  41 /   0  10  10  10
LEE  69  47  61  30 /   0   0   0   0
SFB  69  47  65  33 /   0   0   0   0
ORL  70  50  66  34 /   0   0   0   0
FPR  72  49  72  42 /   0  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 AM EST Wednesday for Sebastian
     Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
     to Sebastian Inlet 20-60 nm.

     Small Craft Advisory until 4 PM EST this afternoon for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
     Inlet to Jupiter Inlet 0-20 nm.

&&

Weitlich/Kelly
Hazardous weather outlook, Jan 16, 4:32 AM EST, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
432 AM EST Tue Jan 16 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-162145-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
432 AM EST Tue Jan 16 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
Ocean conditions will produce a moderate risk of rip currents at
Atlantic coast beaches today. The threat will be most present
around time of low tide from noon through 3 PM. Check with beach
patrol officials for the latest hazards and never swim alone.

.WIND AND SEA IMPACT...
Lingering seas and swell will pose hazardous conditions over the
Gulf stream and waters beyond the immediate coast today. A Small
Craft Advisory remains in effect for most of the open waters.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Poor to hazardous boating conditions will continue over the open Atlantic
waters through mid week as north to northeast winds prevail. Hazardous
conditions can also be expected in the surf zone into late week.
Near freezing temperatures are possible for portions of central
Florida early Thursday morning.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Pendergrast

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 3:55 PM ESTSmall Craft AdvisoryMLB47 hr

Nearby

Freeze Watches in Florida, 2018Every freeze watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.